MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-006
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 6mm amplatzer duct occluder and a 6/4mm amplatzer duct occluder ii were implanted.Post-implant, vascular hematoma and active bleeding from the left femoral puncture site was observed and manual compression was applied.Of note, an episode of hypotension was observed and related to the bleeding.The patient was transfused 1 unit of packed red blood cells.No patient consequences were reported.On 4 may 2021, additional information received reported that the 7f amplatzer trevisio delivery system (batch/lot: 7507123) was used in the left access site.An additional 6mm amplatzer duct occluder (batch/lot: 6987723) was attempted to be implanted, however the occluder embolized to the pulmonary artery and was retrieved via snare.In addition, the 5mm amplatzer duct occluder (batch/lot: 7456394) was mis-sized.Clinical study patient id: (b)(6).
 
Additional Manufacturer Narrative
Additional information sections: h6, h10.An event of the device embolizing to the pulmonary artery was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11914142
Report Number2135147-2021-00180
Device Sequence Number1363147
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number9-PDA-006
Device Catalogue Number9-PDA-006
Device Lot Number6987723
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight62